Volume 18, issue 1 (2018)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 23
Issue 9, 3909–4400
Issue 8, 3417–3908
Issue 7, 2925–3415
Issue 6, 2415–2924
Issue 5, 1935–2414
Issue 4, 1463–1934
Issue 3, 963–1462
Issue 2, 509–962
Issue 1, 1–508

Volume 22, 8 issues

Volume 21, 7 issues

Volume 20, 7 issues

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
Other MSP Journals
This article is available for purchase or by subscription. See below.
Groups of homotopy classes of phantom maps

Hiroshi Kihara

Algebraic & Geometric Topology 18 (2018) 583–612

We introduce a new approach to phantom maps which largely extends the rational-ization-completion approach developed by Meier and Zabrodsky. Our approach enables us to deal with the set Ph(X,Y ) of homotopy classes of phantom maps and the subset SPh(X,Y ) of homotopy classes of special phantom maps simultaneously. We give a sufficient condition for Ph(X,Y ) and SPh(X,Y ) to have natural group structures, which is much weaker than the conditions obtained by Meier and McGibbon. Previous calculations of Ph(X,Y ) have generally assumed that [X,ΩŶ] is trivial, in which case generalizations of Miller’s theorem are directly applicable, and calculations of SPh(X,Y ) have rarely been reported. Here, we calculate not only Ph(X,Y ) but also SPh(X,Y ) in many important cases of nontrivial [X,ΩŶ].

PDF Access Denied

We have not been able to recognize your IP address as that of a subscriber to this journal.
Online access to the content of recent issues is by subscription, or purchase of single articles.

Please contact your institution's librarian suggesting a subscription, for example by using our journal-recom­mendation form. Or, visit our subscription page for instructions on purchasing a subscription.

You may also contact us at contact@msp.org
or by using our contact form.

Or, you may purchase this single article for USD 40.00:

phantom maps, special phantom maps, group structure
Mathematical Subject Classification 2010
Primary: 55Q05
Secondary: 55P60
Received: 24 April 2017
Revised: 16 June 2017
Accepted: 5 July 2017
Published: 10 January 2018
Hiroshi Kihara
Center for Mathematical Sciences
University of Aizu